Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS Northern Indiana

June 20, 20164 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 20, 2016, 10:16 PM EDT for 4 counties in Indiana. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2016, 10:16 PM EDT (02:16 UTC)
Expired
Jun 20, 2016, 11:00 PM EDT
In force
44 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeKalb County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN

The radar

The Northern Indiana radar (KIWX), 52 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 10:18 PM EDTHAIL 11 Wnw Rome City, IN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 4:03 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2016-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2016-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2134 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1291 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted.

191 
WUUS53 KIWX 210216
SVRIWX
INC033-087-113-151-210300-
/O.NEW.KIWX.SV.W.0019.160621T0216Z-160621T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1016 PM EDT MON JUN 20 2016

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE KALB COUNTY IN NORTHEASTERN INDIANA...
  SOUTHERN STEUBEN COUNTY IN NORTHEASTERN INDIANA...
  NORTHEASTERN NOBLE COUNTY IN NORTHEASTERN INDIANA...
  SOUTHEASTERN LAGRANGE COUNTY IN NORTHEASTERN INDIANA...

* UNTIL 1100 PM EDT

* AT 1016 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROME
  CITY...OR NEAR KENDALLVILLE...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AUBURN...KENDALLVILLE...GARRETT...BUTLER...WATERLOO...HAMILTON...
  ROME CITY...WOLCOTTVILLE...ASHLEY...NEWVILLE...HUDSON...CORUNNA...
  ADAMS LAKE...HAMILTON LAKE...OLIVER LAKE...PLEASANT LAKE...
  INDIANOLA...BRIMFIELD...STEUBENVILLE AND LONG LAKE.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 329 AND
345.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4132 8484 4141 8543 4158 8548 4161 8486
TIME...MOT...LOC 0216Z 275DEG 44KT 4148 8534 

HAIL...1.00IN
WIND...60MPH
 
$$

SLL
1 follow-up statement
032 
WWUS53 KIWX 210233
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1033 PM EDT MON JUN 20 2016

INC087-113-210243-
/O.CAN.KIWX.SV.W.0019.000000T0000Z-160621T0300Z/
NOBLE IN-LAGRANGE IN-
1033 PM EDT MON JUN 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOBLE AND
SOUTHEASTERN LAGRANGE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4137 8519 4155 8519 4161 8486 4132 8484
TIME...MOT...LOC 0233Z 275DEG 44KT 4146 8506 

$$

INC033-151-210300-
/O.CON.KIWX.SV.W.0019.000000T0000Z-160621T0300Z/
DE KALB IN-STEUBEN IN-
1033 PM EDT MON JUN 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR DE KALB AND SOUTHERN STEUBEN COUNTIES...

AT 1033 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WATERLOO...OR
NEAR AUBURN...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
AUBURN...GARRETT...BUTLER...WATERLOO...HAMILTON...ASHLEY...
NEWVILLE...HUDSON...CORUNNA...HAMILTON LAKE...PLEASANT LAKE...
FAIRFIELD CENTER...SEDAN...STEUBENVILLE...HELMER AND MOORE.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 329 AND
343.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4137 8519 4155 8519 4161 8486 4132 8484
TIME...MOT...LOC 0233Z 275DEG 44KT 4146 8506 

HAIL...1.00IN
WIND...60MPH
 
$$

SLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:33 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 20, 7:33 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
733 PM EDT MON JUN 20 2016

.SYNOPSIS...
Issued at 409 PM EDT Mon Jun 20 2016

A cold front dropping across the area will bring scattered showers
and thunderstorms to northern Indiana and northwest Ohio this
evening. A few storms may produce damaging wind gusts, large hail,
and brief torrential rainfall. Quiet conditions are expected
Tuesday and Tuesday night behind the front. This front will return
northward on Wednesday as an upper level disturbance tracks out of
the northern Plains. This will result in a renewed threat of
showers and thunderstorms, with the possibility of severe weather
Wednesday afternoon and Wednesday night, along with localized
heavy rainfall. Low temperatures will range from 60 to 65. High
temperatures on Tuesday will range from the upper 70s to lower
80s.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 409 PM EDT Mon Jun 20 2016

Near term severe threat will continue to be the primary
forecast

Showers and thunderstorms have developed in association with lead
short wave broad pre-frontal confluence/moisture-pooling zone. This
pooled moisture has led to an axis of 1500-2500 100 mb MLCAPES
from northeast Illinois across far northern Indiana and southern
lower Michigan this afternoon. Deep layer shear has also been on
increase across lower Michigan, northern Indiana this afternoon,
into the 30 to 40 knot range. With very warm low/mid level
profiles, isolated damaging wind gusts have been the main threat
to this point, and would expect occasional more intense precip
loading and core collapses to pose an additional threat of
isolated damaging winds as storms drop southward over the next few
hours, along with a possibility of some isolated large hail. Main
limiting factors for a more widespread severe event continue to be
rather weak convergence across the area and being somewhat
divorced from strong mid/upper level forcing across the Great
Lakes. Still expecting threat of isolated damaging winds/large
hail to persist as front/prefrontal moisture zone drop southward
across the area through around 01Z or 02Z. Cooler and less humid
conditions for Tuesday/Tuesday night behind this front with a
brief lull in more active weather as main focus for shower and
thunderstorm activity shifts westward across the mid MS Valley.
High should reach around the 80 degree mark for Tuesday with
noticeably less humid conditions.

&&

.LONG TERM...(Tuesday Night through Monday)
Issued at 409 PM EDT Mon Jun 20 2016

Active weather still appears to be in store for midweek with
greatest concern period late Wednesday afternoon into Wednesday
night with a potential of an organized higher end severe event. Some
inherent uncertainty still exists regarding convective evolution for
Wednesday/Wednesday night. Synoptic pattern does appear to favor an
active period however as low level boundary does not make
significant southward progress, and should begin to lift back
northeastward as westerly flow strengthens in response to next ridge
riding wave across the Plains. This pattern will set up an intense
instability gradient from the southern Great Lakes to the Mid Ms Rvr
Valley which could pose a favorable track for any upstream MCS
development into the local area, particularly by Wednesday night.
Biggest uncertainty at this time is the nature of the convection
Wednesday afternoon/Wednesday evening and whether any discrete
development can occur. There may be a narrow window particularly
across southwest half of the area where some near sfc based discrete
development can occur late Wednesday afternoon/Wednesday evening.
However, at this time will continue to stress primary hazards as
damaging straight line winds with a potential more organized MCS.
Strong low level moisture convergence associated with stronger
southwest flow nosing into the area with PWATS pooling to 1.75-2.00
inches Wednesday night. With excessive column moisture and a couple
of rounds of convection expected Wednesday/Wednesday night.

Maintained mid range chance/low likely PoPs into Thursday morning,
especially eastern half with gradually drying conditions for
Thursday afternoon.  A brief period of quieter weather then in store
for Friday/Saturday before next Pacific wave tops the ridge across
western CONUS on Saturday. This will allow for warming temperatures
this weekend with eventual increasing rain/thunder chances for
Saturday night-Sunday night.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 724 PM EDT Mon Jun 20 2016

Thunderstorms which initiated along enhanced low level moisture
axis have now slipped south of the terminals. Temps and dew points
have recovered quickly to the north of these storms, with greatest
MUCAPE axis across far northwest Indiana and southwest lower
Michigan. With upper trough gradually sinking south across Great
Lakes and frontal boundary about to push across northern Indiana,
hard to completely discount isolated thunder developing over next
few hours, but will omit from TAFS with low probabilities for
terminal point forecasts. Quiet weather expected for the remainder
of the TAF period, with gusty west-northwest winds on Tuesday
to around 20 knots with mainly clear skies.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 20, 8:27 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
827 PM EDT MON JUN 20 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-220030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
827 PM EDT MON JUN 20 2016 /727 PM CDT MON JUN 20 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM WILL BE POSSIBLE THIS EVENING. WIND GUSTS
TO 50 MPH AND SMALL HAIL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY.
SOME OF THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE SEVERE
WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREATS.

HEAVY RAINFALL IS ALSO POSSIBLE WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-220030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
827 PM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY. SOME
OF THE STORMS WEDNESDAY AND WEDNESDAY NIGHT MAY BE STRONG TO
SEVERE WITH GUSTY WINDS...HAIL AND INCREASED WAVE HEIGHTS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 20, 7:46 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
746 PM EDT MON JUN 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     4 ESE BIPPUS            40.92N 85.56W
06/20/2016                   HUNTINGTON         IN   EMERGENCY MNGR

            GRAIN BIN BLOWN OVER AT 6654 W 700 N.

&&

NDM
Special weather statement, Jun 20, 8:23 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
823 PM EDT MON JUN 20 2016

MIZ079-080-210130-
BRANCH-ST. JOSEPH-
823 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BRANCH AND NORTHEASTERN
ST. JOSEPH COUNTIES...

AT 823 PM EDT...A STRONG THUNDERSTORM WAS OVER COLON...OR 10 MILES
NORTHEAST OF STURGIS...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COLDWATER...BRONSON...COLON...RAY...NOTTAWA...KINDERHOOK...BATAVIA...
CALIFORNIA...BURR OAK...GILEAD...MARBLE LAKE...FINDLEY...LAKE OF THE
WOODS...FAIRFAX...MATTESON LAKE...COLDWATER LAKE...EAST GILEAD AND
WASEPI.

THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND
12.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4190 8483 4181 8482 4176 8483 4176 8520
      4193 8547 4202 8540
TIME...MOT...LOC 0023Z 301DEG 27KT 4194 8534

SLL
Local storm report, Jun 20, 8:59 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
859 PM EDT MON JUN 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     HAIL             BRONSON                 41.87N 85.19W
06/20/2016  E0.88 INCH       BRANCH             MI   TRAINED SPOTTER

            .

&&
Special weather statement, Jun 20, 9:14 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
914 PM EDT MON JUN 20 2016

INZ007-MIZ080-081-OHZ001-210215-
STEUBEN-HILLSDALE-BRANCH-WILLIAMS-
914 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN STEUBEN...SOUTHEASTERN
BRANCH...SOUTHWESTERN HILLSDALE AND NORTHERN WILLIAMS COUNTIES...

AT 913 PM EDT...A STRONG THUNDERSTORM WAS NEAR FREMONT...OR 9 MILES
NORTH OF ANGOLA...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANGOLA...MONTPELIER...FREMONT...HAMILTON...PIONEER...EDON...HOLIDAY
CITY...COLUMBIA...WEST JEFFERSON...RAY...KINDERHOOK...CALIFORNIA...
CAMDEN...MONTGOMERY...CLEAR LAKE...YORK...HAMILTON LAKE...NETTLE
LAKE...NEVADA MILLS AND LAKE OF THE WOODS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 351 AND 357.
 INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 6.
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 138 AND 156.
 INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 0 AND 18.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4169 8440 4153 8449 4153 8490 4177 8513
      4186 8505
TIME...MOT...LOC 0113Z 304DEG 29KT 4178 8501

SLL
Special weather statement, Jun 20, 9:31 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
931 PM EDT MON JUN 20 2016

MIZ081-210145-
HILLSDALE-
931 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HILLSDALE COUNTY...

AT 931 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF
ADDISON...OR 10 MILES NORTHEAST OF HILLSDALE...MOVING EAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JEROME...SOMERSET...MOSCOW...NORTH ADAMS AND SOMERSET CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4187 8436 4195 8460 4207 8463 4207 8436
TIME...MOT...LOC 0131Z 269DEG 46KT 4204 8450

SLL
Special weather statement, Jun 20, 10:08 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1008 PM EDT MON JUN 20 2016

INZ006>009-210315-
STEUBEN-NOBLE-LAGRANGE-DE KALB-
1008 PM EDT MON JUN 20 2016

...A STRONG THUNDERSTORM WILL AFFECT DE KALB...SOUTHERN STEUBEN...
NORTHERN NOBLE AND SOUTHERN LAGRANGE COUNTIES...

AT 1008 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOPEKA...OR NEAR
LIGONIER...MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUBURN...KENDALLVILLE...GARRETT...LIGONIER...BUTLER...AVILLA...
ALBION...WATERLOO...HAMILTON...ROME CITY...TOPEKA...ST. JOE...
CONCORD...WOLCOTTVILLE...ASHLEY...NEWVILLE...HUDSON...CORUNNA...
ALTONA AND ADAMS LAKE.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 326 AND
345.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4161 8481 4127 8481 4142 8560 4160 8556
TIME...MOT...LOC 0208Z 277DEG 29KT 4150 8548

SLL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:14 PM EDTSpecial Weather StatementIWXSteuben61 min
Jun 20, 10:08 PM EDTSpecial Weather StatementIWXDeKalb, Noble67 min
Jun 20, 10:46 PM EDTSevere Thunderstorm WarningIWXDeKalb19 min
Jun 21, 12:27 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley51 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.